Jump to content
Important Survey - Please Participate ×

new to this game


[mb...]

Recommended Posts

After being prescribed Xanax for a panic attack that turned out to be a thyroid storm, I am now 8 weeks off.  I took 2mg/day for 2 weeks, 1mg/day for 4 weeks, and .5 mg/day 1 week.  I did not like the way they made me feel and after finding out my thyroid levels were back to normal, i realized it was the Xanax making me feel the way i did as the symptoms were a lot in the same.  I was never told about a taper and I was offered more at my follow up visit a month later.  This was my first time with benzos and i feel so naive knowing now what i do.  My withdrawal symptoms run the gamut of everything i have read on this site.  Right now, i am dealing with crushing head pain, head tingling, tinnitus, and dizziness that has lasted 8 days straight now.  It was pretty rough the first month off but i felt i was getting better and now this setback. 
Link to comment
Share on other sites

Hello mb2020,

 

Welcome to Benzo Buddies! I'm sorry that issues with your thyroid led you to being put on xanax. I'm glad this has resolved.

 

Many people found that the benzo, in your case xanax, was causing a plethora of symptoms while on the medication and off.  Your usage was pretty short at 7 weeks.  It doesn't take long for a physical dependency to develop as well as tolerance to the dose.  You did taper, sort of.  It was fast and you reduced large amounts each week.

 

The symptoms you describe are very common for benzo withdrawal. Additionally you are just about one week off when the symptoms can be the strongest.  Recovery from benzo use is not linear. There are ups an downs, known as windows and waves. As your nervous system recovers the symptoms will ease up.

 

The best thing now is to distract from the symptoms. Any distraction is good, I watched movies, did puzzles, read books and walked to distract myself.  Sometimes it does feel like one step forward and two steps back but with time your nervous system will find balance again.

 

I'll give you a link to the Post Withdrawal Recovery Board where you can post and receive feedback from others.  We understand what you are going through and will offer support. Let us know how we can help.

 

Post-withdrawal Recovery Support

 

pianogirl  :)

Link to comment
Share on other sites

Thank you so much for the encouragement!  I have kept myself very busy and tried to keep my mind off of my symptoms for the most part.  I think at this point, i am more discouraged than anything; but trying to stay positive.  :)
Link to comment
Share on other sites

mb2020

 

Withdrawal symptoms are so challenging.  But they pass.  They will resolve.  It’s good you weren’t on the benzos for a long time.  As pianogirl said, distract.  A lot.  Try not to sit and dwell on your symptoms. 

Link to comment
Share on other sites

I am thankful for that!  Where i live, the weather is starting to get very nice and warm, so i am able to do some gardening and other outdoor activities along with working from home.  My beautiful great dane recently passed away so i am struggling with that on top of these symptoms.  He was with me since all of this crap started and now i am lost without him. Distraction is definitely the key here!

 

Thank you for you comment ;)

Link to comment
Share on other sites

I am thankful for that!  Where i live, the weather is starting to get very nice and warm, so i am able to do some gardening and other outdoor activities along with working from home.  My beautiful great dane recently passed away so i am struggling with that on top of these symptoms.  He was with me since all of this crap started and now i am lost without him. Distraction is definitely the key here!

 

Thank you for you comment ;)

Hello MB2020,

I am so sorry about the loss of your dog! It must be really difficult being without your best friend especially now. The good weather, gardening, outdoor activities I am sure will help you to cope with all the difficulties coming in your way. Also, you have been really smart to realize the source of your symptoms and taking charge of your health and recovery. Many people keep going from doctors to doctors without ever discovering that their medication is making them sick and getting their dose increased or taking additional drugs for presumed health conditions. You are on the right track.

 

Link to comment
Share on other sites

MB2020: Welcome to BB! So sorry to hear of your struggle, but know you are not alone. The symptoms can fluctuate and change, this is a normal part of the healing from benzos. You've already made it 8 weeks which is so amazing! Try to speak positively to yourself on those bad days for sure. Read some of the success stories - they are so inspirational to help keep going and not feel so overwhelmed.

 

Lots of support here!

Link to comment
Share on other sites

Gosh guys, thank you soooo much for the support!!  I have seen nothing but love and support in all the reading I've done on here.  I am just so thankful we all have this outlet.  Good luck to each of you in this journey.  :smitten:
Link to comment
Share on other sites

×
×
  • Create New...